A client receiving haloperidol develops a temperature of 40°… | MyMerci
More questions like thisTry ›
Adverse Effects/Contraindications/Interactions

A client receiving haloperidol develops a temperature of 40°C (104°F), severe muscle rigidity, confusion, labile blood pressure, and elevated creatine kinase. Which action is the priority?

Explanation
Hyperthermia, severe rigidity, altered mental status, autonomic instability, and elevated creatine kinase after antipsychotic exposure indicate neuroleptic malignant syndrome. Haloperidol must be stopped immediately, and the client needs urgent supportive treatment such as cooling, fluid and electrolyte management, renal and cardiac monitoring, and treatment of complications. Delaying care or giving more haloperidol can be fatal.
Next question on this topicA client is admitted to the emergency department after ingesting an unknown amount of acet…From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.